Patient Comments: Pneumococcal Vaccination - How often

Question:Why did you decide to get the pneumococcal vaccination (pneumonia vaccine)?

Comment from: whatimmunesystem?, 45-54 Female (Patient) Published: October 09

I received the vaccine yesterday to help test for immune disorders. I have kidney, sinus, intestinal and other issues. I'm relieved to read that others have endured the same sorts of things that I'm experiencing. Along with increasingly debilitating arm pain I'm experiencing body stiffness, a sore throat, mouth sores, headaches and body temp issues. Good to know that this is semi-normal and I'll survive, even if this is not fun.

Comment from: susan 22, 45-54 Female (Caregiver) Published: October 09

I recived the shot today because my lung bleeds and it vary hard for me to fight off infection. I have been on 3 sets of pills last year for pneumonia. I do not wish pneumonia on any one with lung problems. The shot has my arm sore with a bump on it Under my arm is really sore. But that beats being so sick that I can't get out of bed.

Comment from: 57yearOld, 55-64 Male (Patient) Published: September 26

I was advised to get the vaccine as I had been hospitalized with pneumonia 17 yrs. earlier. Within an hour of the shot I got a fever, sinus congestion, and headache. I spent the next day in bed, asleep. I am not convinced I will get a booster.

Comment from: bj, 65-74 Female (Patient) Published: September 26

I got the pneumonia vaccine because I am 65 and I have asthma. I had an unusual reaction, with severe pain in the arm injected, so much that I could not raise my arm without even more pain, fever, chills and headache. The worst pain subsided in under 12 hours with the aid of ibuprofen. I still think the vaccine is worth having. Pneumonia would be far worse.

Comment from: Twinmom219, 45-54 Female (Patient) Published: August 03

I had Hodgkin's Disease 20 years ago. My spleen was removed. I am now 50 years old. I get this vaccine every 5 years and have never had any of the side effects others are describing.

Comment from: Ann, 65-74 Female (Patient) Published: November 01

I got the pneumococcal vaccination on Sept. 9 and then again, by mistake, on Oct. 24. I came down with fever, swelling, aches from the waist up and an arm as hard as a manikin. Can this reaction be explained by my having gotten a second vaccination?

Comment from: 35-44 Female (Patient) Published: September 08

I'm 53 years old and I got the shot because I get bronchitis every year. It turns into pneumonia each time. I was tired for two days and my arm was achy but I think it will pay off in the long run.

Comment from: Birddog, 25-34 Female (Patient) Published: July 13

I just received the pneumococcal vaccine yesterday. I am a 32-year-old female, and I have recurrent pneumothorax. I got the tetanus shot at the same time. My arm is so sore, and I feel as if I have no energy. It's probably just another virus from the kids at day care; at least I'm hoping that's the case anyway.

Comment from: ljfentton, 25-34 Female (Caregiver) Published: March 22

If a patient gets a Rhogam injection in the hospital after delivery, and the pneumonia vaccine is suggested--should she get that also?

Comment from: 65-74 Female (Patient) Published: November 19

Never again! I have MS so my doctor said I needed the pnuemonia booster. The day after I received this shot, I had a 102 fever, chills, shaking, lethargic, headache, and an arm so sore I can't lift it. This is my third day and I still feel like I have the flu, no appetite, sleeping continuously, and my arm is no better.

Comment from: angiew, 35-44 Female (Patient) Published: January 31

Well my doctor thought I should get the pneumonia shot, I think I need to change doctors it's 1:30 a.m. and I woke up with the most awful pain in my arm, I thought for a moment my ex-husband snuck in and shot me, however it's just from the shot. I had the chills, now I'm having hot flashes. On a scale of one to ten, ten being the worst, the pain I have right now is a 9!



Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.